Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 24, 2011, 5:13 PM CDT for McIntosh County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 24, 2011, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
162
WWUS84 KTSA 242213
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SUN JUL 24 2011
OKZ066-071-242245-
MCINTOSH OK-OKMULGEE OK-
513 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF VERNON...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HANNA...VERNON...RAIFORD AND VIVIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3534 9598 3548 9586 3528 9563 3519 9579
3519 9582 3519 9587 3515 9590 3523 9599
TIME...MOT...LOC 2213Z 227DEG 1KT 3527 9589
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:55 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 2:55 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT SUN JUL 24 2011
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE INTO THE MIDDLE OF
THE EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERAL BOUNDARIES EVIDENT ON AREA RADARS FROM THIS
CONVECTION...WITH THE MOST PRONOUNCED ONE ALSO VERY OBVIOUS ON
VISIBLE SATELLITE STRETCHING FROM JUST NORTHWEST OF BARTLESVILLE
TO GROVE. THESE BOUNDARIES MAKE OVERNIGHT LOWS SOMEWHAT
PROBLEMATIC. LOWS SHOULD BE SLIGHTLY LOWER TO THE NORTH OF THIS
MAIN BOUNDARY...ALTHOUGH STILL IN THE MID 70S...WITH UPPER 70S AND
LOWER 80S TO THE SOUTH OF IT. HIGHS TOMORROW WILL BE COOLER THAN
TODAYS...BUT STILL WELL INTO THE TRIPLE DIGITS IN MOST AREAS.
SCATTERED STORMS WILL AGAIN BE POSSIBLE TOMORROW.
THE UPPER RIDGE WILL REASSERT ITSELF OVER THE REGION BY THE MIDDLE
OF THE WEEK...WHICH WILL LEAD TO HIGHS CONSISTENTLY NEAR 105 FOR A
GOOD PORTION OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. THE
WARMEST DAY THIS COMING WEEK WILL LIKELY BE THURSDAY...WHEN
TEMPERATURES IN THE 105 TO 110 RANGE WILL AGAIN BE POSSIBLE. GOING
HEAT HEADLINES LOOK GOOD SO NO CHANGES THERE. HIGH TERRAIN
CONVECTION WILL BECOME MORE LIKELY TOWARD THE WEEKEND...AFTER A
DRY PERIOD THROUGH THE MIDDLE OF THIS WEEK.
THERE ARE SOME SIGNS THAT SLIGHT COOLING MAY OCCUR NEXT
WEEKEND...BUT STILL NO SIGNS OF A SIGNIFICANT COOLDOWN OR LARGE
SCALE PATTERN CHANGE ON THE HORIZON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 104 80 105 / 20 20 10 10
FSM 78 104 78 104 / 20 20 10 10
MLC 80 103 79 103 / 10 20 10 10
BVO 73 102 74 105 / 30 20 10 10
FYV 73 98 73 98 / 30 20 10 10
BYV 72 96 73 97 / 30 20 10 10
MKO 76 104 76 104 / 20 20 10 10
MIO 74 100 75 101 / 40 20 10 10
F10 77 104 76 105 / 10 20 10 10
HHW 80 102 77 103 / 10 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ069.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...30
LONG TERM....22Hazardous weather outlook, Jul 24, 4:52 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT SUN JUL 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 PM CDT SUN JUL 24 2011 ...DANGEROUS HEAT WAVE EXPECTED TO PERSIST THROUGH THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED AFTERNOON THUNDERSTORMS ARE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA OVER SOME PORTIONS OF NORTHWEST ARKANSAS. THE MAIN HAZARDS FROM THESE STORMS WILL BE SEVERE MICROBURSTS AND CLOUD TO GROUND LIGHTNING. A FEW OF THESE STORMS COULD LINGER INTO THE EVENING ALONG OUTFLOW BOUNDARIES...HOWEVER THE SEVERE WIND POTENTIAL WILL BE DECREASE CONSIDERABLY AFTER SUNSET. HEAT INDICES ARE IN THE 105 TO 113 DEGREE RANGE OVER PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THAT HAVE NOT BEEN AFFECTED BY THE AFTERNOON STORMS. ONGOING MODERATE TO SEVERE DROUGHT CONDITIONS AND CURED VEGETATION WILL YIELD A LIMITED FIRE DANGER RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... WIDELY SCATTERED AFTERNOON STORMS ARE POSSIBLE ONCE AGAIN MONDAY AFTERNOON. GUSTY WINDS...DANGEROUS LIGHTNING...AND POSSIBLY AN ISOLATED SEVERE MICROBURST ARE POSSIBLE WITH THESE STORMS. HIGH PRESSURE ALOFT WILL REFORTIFY OVER OKLAHOMA AND WESTERN ARKANSAS LATER THIS WEEK. AN EXTENDED PERIOD OF DANGEROUS HEAT IS EXPECTED...WITH AFTERNOON HEAT INDICES IN THE 105 TO 110 RANGE FOR THIS UPCOMING WEEK. ISOLATED THUNDERSTORM POTENTIAL WILL INCREASE BY THE WEEKEND OVER THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 24, 4:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
425 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
07/24/2011 M59 MPH ROGERS OK MESONET
&&
LACYSpecial weather statement, Jul 24, 4:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT SUN JUL 24 2011
OKZ075-076-242200-
LATIMER OK-LE FLORE OK-
428 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BENGAL...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...SUMMERFIELD AND TALIMENA
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3486 9475 3468 9490 3483 9513 3498 9501
TIME...MOT...LOC 2128Z 304DEG 5KT 3485 9498Special weather statement, Jul 24, 4:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT SUN JUL 24 2011
OKZ075-076-242215-
LATIMER OK-LE FLORE OK-
447 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PANOLA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...PANOLA...RED OAK AND
TALIHINA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3496 9531 3506 9518 3506 9511 3487 9488
3472 9508
TIME...MOT...LOC 2148Z 318DEG 12KT 3495 9515Special weather statement, Jul 24, 4:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT SUN JUL 24 2011
OKZ049-242230-
PUSHMATAHA OK-
454 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
NASHOBA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3454 9523 3455 9502 3450 9501 3450 9504
3433 9504 3432 9525
TIME...MOT...LOC 2155Z 358DEG 2KT 3446 9512Local storm report, Jul 24, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
504 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 NE BENTONVILLE 36.41N 94.16W
07/24/2011 BENTON AR BROADCAST MEDIA
DOWNED TREES AND BROKEN WINDOWS ALONG SPANKER CREEK ROAD
ON NORTHEAST SIDE OF BENTONVILLE. TIME ESTIMATED BASED ON
RADAR.
&&
LACYSpecial weather statement, Jul 24, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SUN JUL 24 2011
OKZ066-071-242245-
MCINTOSH OK-OKMULGEE OK-
513 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF VERNON...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HANNA...VERNON...RAIFORD AND VIVIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3534 9598 3548 9586 3528 9563 3519 9579
3519 9582 3519 9587 3515 9590 3523 9599
TIME...MOT...LOC 2213Z 227DEG 1KT 3527 9589The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:04 PM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Jul 24, 2:11 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 24, 2:13 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Jul 24, 2:32 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 24, 2:41 PM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| Jul 24, 2:51 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Jul 24, 3:02 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Jul 24, 3:06 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Jul 24, 3:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jul 24, 3:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 24, 3:09 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Jul 24, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 17 min |
| Jul 24, 3:21 PM CDT | Special Weather Statement | TSA | Rogers | 24 min |
| Jul 24, 3:26 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jul 24, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 25 min |
| Jul 24, 3:40 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 24, 4:07 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 24, 4:24 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Jul 24, 4:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Jul 24, 4:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jul 24, 4:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Jul 24, 5:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| Jul 24, 5:27 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Jul 24, 5:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jul 24, 5:39 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Jul 24, 5:44 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| Jul 24, 6:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Jul 24, 6:43 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Jul 23, 7:15 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Jul 24, 1:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Jul 24, 1:45 PM CDT | Special Weather Statement | TSA | Crawford | 30 min |
| Jul 24, 1:53 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Jul 24, 2:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Jul 24, 2:54 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.